Alert archive / Georgia / Flood Watches in 2019
Flood Watch 4, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Dec 21, 2019, 2:52 PM EST for 75 counties in Georgia. It took effect at Dec 22, 2019, 7:00 AM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2019, 2:52 PM EST (19:52 UTC)
- In effect from
- Dec 22, 2019, 7:00 AM EST
- Expired
- Dec 23, 2019, 2:46 PM EST
- In force
- 32 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 75 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 56 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2599 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174 WGUS62 KFFC 211952 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 252 PM EST Sat Dec 21 2019 GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113- 220430- /O.NEW.KFFC.FA.A.0004.191222T1200Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 252 PM EST Sat Dec 21 2019 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING... The National Weather Service in Peachtree City has issued a * Flood Watch for North and Central Georgia. * From Sunday morning through Tuesday morning * Waves of moderate to heavy rainfall can be expected across much of north and central Georgia Sunday through early Tuesday morning. Rainfall totals will be highest along and south of Interstates 85 and 20 with amounts averaging between two to four inches. Locally higher amounts will be possible. The heavy rainfall could lead to flooding on areas creeks, streams and rivers, as well as roadways and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
7 follow-up statements
104 WGUS62 KFFC 220035 FFAFFC Flood Watch National Weather Service Peachtree City GA 735 PM EST Sat Dec 21 2019 GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113- 221100- /O.CON.KFFC.FA.A.0004.191222T1200Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 735 PM EST Sat Dec 21 2019 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST SUNDAY THROUGH TUESDAY MORNING... The Flood Watch continues for * North and Central Georgia. * From 7 AM EST Sunday through Tuesday morning * Waves of moderate to heavy rainfall can be expected across much of north and central Georgia Sunday through early Tuesday morning. Rainfall totals will be highest along and south of Interstates 85 and 20 with amounts averaging between two to four inches. Locally higher amounts will be possible. The heavy rainfall could lead to flooding on areas creeks, streams and rivers, as well as roadways and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
112 WGUS62 KFFC 220810 FFAFFC Flood Watch National Weather Service Peachtree City GA 310 AM EST Sun Dec 22 2019 GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113- 222100- /O.CON.KFFC.FA.A.0004.191222T1200Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 310 AM EST Sun Dec 22 2019 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING THROUGH TUESDAY MORNING... The Flood Watch continues for * North and Central Georgia. * From 7 AM EST this morning through Tuesday morning * Waves of moderate to heavy rainfall can be expected across much of north and central Georgia Sunday through early Tuesday morning. Rainfall totals will be highest along and south of Interstates 85 and 20 with amounts averaging between two to four inches. Locally higher amounts will be possible. The heavy rainfall could lead to flooding on areas creeks, streams and rivers, as well as roadways and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
076 WGUS62 KFFC 221506 FFAFFC Flood Watch National Weather Service Peachtree City GA 1006 AM EST Sun Dec 22 2019 GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113- 222315- /O.CON.KFFC.FA.A.0004.000000T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1006 AM EST Sun Dec 22 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flood Watch continues for * North and Central Georgia. * Through Tuesday morning * Waves of moderate to heavy rainfall can be expected across much of north and central Georgia today through early Tuesday morning. Rainfall totals will be highest along and south of Interstates 85 and 20 with amounts averaging between two to four inches. Locally higher amounts will be possible. The heavy rainfall could lead to flooding on areas creeks, streams and rivers, as well as roadways and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
551 WGUS62 KFFC 221943 FFAFFC Flood Watch National Weather Service Peachtree City GA 243 PM EST Sun Dec 22 2019 GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113- 230345- /O.CON.KFFC.FA.A.0004.000000T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 243 PM EST Sun Dec 22 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flood Watch continues for * North and Central Georgia. * Through Tuesday morning * Waves of moderate to heavy rainfall can be expected across much of north and central Georgia today through early Tuesday morning. Rainfall totals will be highest along and south of Interstates 85 and 20 with several locations having already received one to two inches of rain with one to three inches of rain still to come. Locally higher amounts will be possible. The heavy rainfall could lead to flooding on areas creeks, streams and rivers, as well as roadways and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
711 WGUS62 KFFC 230140 FFAFFC Flood Watch National Weather Service Peachtree City GA 840 PM EST Sun Dec 22 2019 GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113- 231200- /O.CON.KFFC.FA.A.0004.000000T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 840 PM EST Sun Dec 22 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flood Watch continues for * North and Central Georgia. * Through Tuesday morning * Moderate to heavy rainfall continues across much of north and central Georgia tonight and is expected to continue through early Tuesday morning. Rainfall totals will be highest along and south of Interstates 85 and 20. Several locations have already received one to two inches of rain with one to three inches of rain in the forecast. Locally higher amounts will be possible. The heavy rainfall could lead to flooding on areas creeks, streams and rivers, as well as roadways and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
334 WGUS62 KFFC 230909 FFAFFC Flood Watch National Weather Service Peachtree City GA 409 AM EST Mon Dec 23 2019 GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113- 232000- /O.CON.KFFC.FA.A.0004.000000T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 409 AM EST Mon Dec 23 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flood Watch continues for * North and Central Georgia. * Through Tuesday morning * Although some areas will see a break from the moderate rainfall this morning, additional rain will develop later today. This will lead to an additional 1 to 2 inches of rain across the area through Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
670 WGUS62 KFFC 231946 FFAFFC Flood Watch National Weather Service Peachtree City GA 246 PM EST Mon Dec 23 2019 GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113- 232100- /O.CAN.KFFC.FA.A.0004.000000T0000Z-191224T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 246 PM EST Mon Dec 23 2019 ...FLOOD WATCH IS CANCELLED... The Flood Watch for North and Central Georgia has been cancelled. The heavier rain has pushed eastward with only light showers lingering behind this afternoon and evening. As a result, the main threat of flooding has ended. However, continued runoff could result in some minor rises of creeks, streams, and low lying areas. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Dec 21, 2:52 PM EST, 0 minutes earlier.
Area forecast discussion, Dec 21, 2:52 PM EST, 0 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EST Sat Dec 21 2019 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Sunday Night/... A mid-level cut-off low pressure system currently sits in the southern plains, and has been pumping robust amounts of moisture into the Gulf states. This system will continue to dive towards the southeast, interacting with the baroclinic boundary along the Gulf coastline. The interaction of the two synoptic features will result in the formation of surface low pressure with will quickly strengthen as it feeds off the ingestion of warm, moist air from the Gulf. With increased moisture flux combined with divergence and deformation near the 500hPa level, a very efficient environment will form for widespread rain production in the absence of any low-level thermal instability. As the rain shield moves in this afternoon and lingers in the area through early Tuesday, high rainfall accumulations will occur across the area. Two to five inches of rain is expected on average across the majority of north and central Georgia, with the higher values expected in the southern and eastern portions of the forecast area. However, where rain bands develop and sustain for several hours, locally higher rainfall accumulations over 6 inches will be possible. Therefore a Flood Watch as been issued for areas along and south of the I-20 and I-85 corridors, including the ATL metro, from 7AM Sunday through 7AM Tuesday. Beginning Sunday, the surface low-pressure will be moving out of the Gulf and is expected to move through southern Georgia Sunday night, model guidance is showing a very tight pressure gradient setting up across the southeastern states, with the GFS in particular showing a 12hPa gradient between the southwestern and northeastern corners of the county warning area. This pressure gradient will yield strong winds across the area, with sustained winds reaching up to and over 20-30 mph and gusts over 40 mph possible. The combination of heavy rainfall and strong winds could prove to be severely impactful around the forecast area with saturated soils enabling stronger winds to down trees resulting in widespread damage and power outages. As a result, a High Wind Watch has also been issued for the majority of the forecast area between 1PM Sunday through 7AM Monday morning. Thiem .LONG TERM /Monday through Saturday/... Compared to the short term portion of the forecast, the long term portion of the forecast will be fairly quiet. Low pressure will continue to move offshore on Monday, with rain chances ending from west to east. High pressure builds in for much of the remainder of the week, but begins to move offshore by Friday into Saturday as the next system approaches from the west. Christmas Eve and Christmas Day continue to look dry with well above average temps. NListemaa && .HYDROLOGY... Soggy soils from recent rainy conditions and local creeks and rivers are currently at normal to much above normal stream flow. Rainfall totals this weekend into early next week should average around 2 to 4 inches south of Interstates 20 and 85...with locally higher amounts possible. As rainfall begins to accumulate through the weekend, the ability for rivers to handle increased runoff within the channel is suppressed and could quickly result in flooding. In addition, with the expected rainfall amounts, isolated flash flooding is possible. Minor flooding of some of the larger creeks or rivers is likely with the forecast storm total rainfall, especially as some of these channels are already high from previous rainfall. Quickly accumulating rainfall can produce widespread Minor flooding of smaller, fast-responding creeks, and Moderate flooding cannot be ruled out. && .AVIATION... 18Z Update... VFR flight conditions expected to continue into tonight as a large rain shield begins to move into the forecast area. RA expected to start at MCN/CSG between 19-23Z, and at ATL/AHN sites between 5-9Z. CIGS expected to slowly fall to MVFR, then IFR overnight. MVFr expected at ATL around 08Z, and IFR CIGS by 15Z. VSBYs will also drop with rain and surface saturation with guidance showing 1-2SM possible after 12Z tomorrow morning. Breezy and gusty winds out of the ENE through the TAF period. //ATL Confidence...18Z Update... Medium to High confidence on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 41 48 43 54 / 60 100 100 80 Atlanta 42 48 45 55 / 90 100 100 70 Blairsville 40 50 42 56 / 50 90 100 70 Cartersville 43 51 45 55 / 80 100 100 70 Columbus 46 53 48 57 / 100 100 100 60 Gainesville 42 48 43 55 / 60 100 100 80 Macon 43 51 47 57 / 100 100 100 70 Rome 43 51 45 55 / 80 100 100 70 Peachtree City 42 49 45 55 / 100 100 100 70 Vidalia 47 55 52 61 / 90 100 100 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch from Sunday morning through Tuesday morning for the following zones: Baldwin...Banks...Barrow...Bibb...Bleckley... Butts...Carroll...Chattahoochee...Clarke...Clayton...Cobb... Coweta...Crawford...Crisp...DeKalb...Dodge...Dooly...Douglas... Emanuel...Fayette...Glascock...Greene...Gwinnett...Hall... Hancock...Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Macon... Madison...Marion...Meriwether...Monroe...Montgomery...Morgan... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Peach...Pike...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup... Twiggs...Upson...Walton...Warren...Washington...Webster... Wheeler...Wilcox...Wilkes...Wilkinson. High Wind Watch from Sunday afternoon through Monday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb... Bleckley...Butts...Carroll...Chattahoochee...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Crisp...Dawson...DeKalb... Dodge...Dooly...Douglas...Emanuel...Fayette...Floyd...Forsyth... Glascock...Gordon...Greene...Gwinnett...Hall...Hancock... Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...White...Wilcox...Wilkes... Wilkinson. && SHORT TERM...Thiem LONG TERM....NListemaa AVIATION...Thiem
Hazardous weather outlook, Dec 21, 2:52 PM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 252 PM EST Sat Dec 21 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 252 PM EST Sat Dec 21 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Rain will continue to increase in coverage and intensity across north and central Georgia through Monday. No thunderstorms are expected at this time. However, there is the potential for locally heavy rainfall across much of the outlook area and a Flood Watch has been issued for Sunday through early Tuesday morning. In addition to the heavy rainfall, a High Wind Watch has been issued. Northeast winds of 20 to 30 mph with gusts up to 45 mph will be possible late Sunday afternoon through the overnight areas. With saturated soils from heavy rains, downed trees and powerlines will be likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:50 AM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 21 days |
| Dec 21, 2:52 PM EST | High Wind Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 80 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.